MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL XL; KRD

PENUMBRA, INC. PACKING COIL XL; KRD
Catalog Number RBYPCXL55
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a collateral vessel using a packing coil xl, pod packing coils (packing coils), and a non-penumbra catheter (4f).During the procedure, the physician advanced a packing coil xl into the vessel, the physician experienced resistance.While retracting the packing coil xl, the embolization coil unintentionally detached within the catheter.The catheter containing the embolization coil was removed.The physician opened a lantern delivery microcatheter (lantern) and advanced a packing coil into the target vessel.While repositioning the packing coil, the embolization coil unintentionally detached within the vessel.A snare device was used to remove the detached embolization coil from the patient.The procedure was completed with a new packing coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil xl revealed that the pe fibers were fractured, and the embolization coil was unraveled.If the pod xl is retracted against resistance, the pe fiber may fracture causing the embolization coil to unravel.Evaluation also revealed the pet lock was intact, and the embolization coil was still intact with the pusher at the detachment mechanism.Based on the reported complaint, the root cause of resistance during the procedure could not be determined.Further evaluation revealed bends along the pusher assembly and a kink at the proximal end.This damage was incidental to the reported complaint and may have occurred while snaring or packaging for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24574542
Report Number3005168196-2026-00068
Device Sequence Number10355845
Product Code KRD
UDI-Device Identifier00810169721582
UDI-Public00810169721582
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL55
Device Lot NumberF00017956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown